Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 14, 2006, 8:02 PM CDT for Zapata County, Texas. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 8:02 PM CDT (01:02 UTC)
- Expired
- May 14, 2006, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 196 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:10 PM CDT | HAIL 2.75 | Laredo, TX | |
| May 14, 8:11 PM CDT | TSTM WND GST 61 | Laredo, TX | |
| May 14, 8:20 PM CDT | FUNNEL CLOUD | Laredo, TX | FUNNEL CLOUD NEAR LAKE AREA AND UNIVERSITY ON EAST SIDE OF TOWN. |
| May 14, 8:30 PM CDT | TSTM WND DMG | 5 Nnw Laredo, TX | LIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO. |
| May 14, 8:50 PM CDT | TSTM WND DMG | Laredo, TX | LARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 150102 SVRBRO TXC505-150200- /O.NEW.KBRO.SV.W.0052.060515T0102Z-060515T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 802 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SAN YGNACIO * UNTIL 900 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 39 MILES NORTH OF SAN YGNACIO...AND MOVING SOUTHWEST AT 25 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2760 9930 2769 9948 2716 9986 2692 9930 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 150130 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 828 PM CDT SUN MAY 14 2006 TXC505-150200- /O.CON.KBRO.SV.W.0052.000000T0000Z-060515T0200Z/ ZAPATA TX- 828 PM CDT SUN MAY 14 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR NORTHWESTERN ZAPATA COUNTY... AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 33 MILES NORTH OF SAN YGNACIO...MOVING SOUTHWEST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. SEVERE THUNDERSTORM DEVELOPMENT CONTINUES JUST NORTH OF ZAPATA COUNTY...AND WILL ADVECT OVER EXTREME WESTERN ZAPATA COUNTY. THIS THUNDERSTORM CAN PRODUCE A TORNADO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2760 9930 2769 9948 2716 9986 2692 9930 $$ PHILO
000 WWUS54 KBRO 150150 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 850 PM CDT SUN MAY 14 2006 TXC505-150200- /O.CON.KBRO.SV.W.0052.000000T0000Z-060515T0200Z/ ZAPATA TX- 850 PM CDT SUN MAY 14 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR NORTHWESTERN ZAPATA COUNTY... AT 850 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 28 MILES NORTH OF SAN YGNACIO...MOVING SOUTHWEST AT 25 MPH INTO ADJACENT MEXICO. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2760 9930 2769 9948 2716 9986 2692 9930 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:15 PM CDT, 47 minutes earlier.
Area forecast discussion, May 14, 7:15 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CDT SUN MAY 14 2006 .DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 356 IS IN EFFECT OVER ALL OF DEEP SOUTH TEXAS THROUGH 1 AM MONDAY MORNING. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE RIO GRANDE VALLEY TONIGHT AND MONDAY ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE SOUTH OF THE CWA MONDAY MORNING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE WINDS WILL SHIFT TO THE NORTH ONCE THE FRONT PASSES THE AREA. TEMPERATURES WILL DECREASE BEHIND THE FRONT ON MONDAY TO SLIGHTLY BELOW NORMAL VALUES FOR THIS TIME OF THE YEAR. DRIER CONDITIONS CLEAR TO PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY TUESDAY THROUGH SATURDAY. UPDATED THE GRIDS AND TEXT TO REFLECT THE SEVERE THUNDERSTORM WATCH. && .MARINE...AT 6 PM BUOY020 REPORTED E WINDS AT 10 TO 15 KTS AND SEAS NEAR 4 FEET. SMALL CRAFT ADVISORY WINDS OF AROUND 20 KNOTS WILL CONTINUE OVER THE LAGUNA MADRE THRU MID EVENING. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS EARLY MONDAY...SHIFTING WINDS TO THE NORTHEAST AT 20 TO 30 KNOTS BY LATE MORNING...AND BUILDING SEAS TO 10 FEET OFFSHORE. GALE FORCE GUSTS IN SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AND EARLY MONDAY...AHEAD OF THE FRONT. WINDS WILL DECREASE AND VEER ONSHORE BY WEDNESDAY AS HIGH PRESSURE MOVES EAST INTO THE NORTHERN GULF. && .AVIATION...GUSTY SOUTHEAST WINDS WILL PERSIST THRU SUNSET OVER THE COASTAL AREAS OF DEEP S TX. A COLD FRONT WILL MOVE THROUGH THE CWA MONDAY MORNING WITH SCT SHRA/TSRA...WITH SOME POSSIBLY SEVERE. AVIATION INTERESTS SHOULD MONITOR WEATHER CONDITIONS...PARTICULARLY IN THE LOWER RIO GRANDE VALLEY...FROM LATE THIS EVENING THROUGH MONDAY MORNING. MVFR TO IFR CIGS/VIS AND STRONG GUSTY NORTH WINDS EXPECTED POST FRONT INTO EARLY TUESDAY MORNING. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ135-155-175 FROM 15/09Z THROUGH 15/15Z. SCA GMZ130-132-135-150-155-170-175 FROM 15/15Z THROUGH 16/06Z. SCA GMZ150-155-170-175 FROM 16/06Z THROUGH 16/12Z. && SYNOPTIC/GRIDS...63 MARINE/AVIATION...58 MESO...ABBOTT
Hazardous weather outlook, May 14, 7:10 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 710 PM CDT SUN MAY 14 2006 TXZ248>257-151100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 710 PM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM MONDAY FOR ALL OF THE RIO GRANDE VALLEY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS...ALTHOUGH TORNADOS ARE POSSIBLE IN THIS ENVIRONMENT. SMALL CRAFT ADVISORIES ARE POSTED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS...AS A COLD FRONT APPROACHES. SMALL CRAFT SHOULD REMAIN IN PORT OVERNIGHT...AND REMAIN WEATHER ALERT...AS A VOLATILE ATMOSPHERE IS IN PLACE AND THE LIFTING OF THIS AIR IS LIKELY WITH THE APPROACH OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED MONDAY MORNING AS A COLD FRONT MAKES ITS WAY THROUGH DEEP SOUTH TEXAS. SMALL CRAFT ADVISORIES ARE POSTED FOR STRONG WINDS AND BUILDING SEAS IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:33 PM CDT | Tornado Warning | BRO | Zapata | 12 min |
| May 14, 9:00 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| May 14, 9:41 PM CDT | Special Marine Warning | BRO | 34 min | |
| May 14, 9:47 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 58 min |
| May 14, 9:53 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 37 min |
| May 14, 10:12 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 33 min |
| May 14, 10:31 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 29 min |
| May 14, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 26 min |
| May 14, 10:37 PM CDT | Special Marine Warning | BRO | 38 min | |
| May 14, 10:42 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 33 min |
| May 14, 10:54 PM CDT | Special Marine Warning | BRO | 36 min | |
| May 14, 10:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 25 min |
| May 14, 11:04 PM CDT | Special Marine Warning | BRO | 26 min | |
| May 14, 11:07 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 38 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Starr, Willacy | 61 min |
| May 14, 11:20 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 46 min |
| May 14, 11:29 PM CDT | Special Marine Warning | BRO | 61 min | |
| May 14, 11:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 24 min |
| May 14, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 31 min |
| May 14, 11:55 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 65 min |
| May 15, 12:11 AM CDT | Tornado Warning | BRO | Cameron | 25 min |
| May 15, 6:14 AM CDT | Marine Weather Statement | BRO | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.